You are here:

Hair Loss/1st dose follow up

Advertisement


Question
Hi again Dr. I contacted you yesterday about my first dose of 1mg of generic Propecia causing a strange dizziness/pressure behind my eyes (almost like a head cold within an hour of taking it). You mentioned that is not a standard side effect. It's now been 24 hours since that initial 1mg dose and although much less, I still have a bit of that strange dizziness/pressure in my head. Can 1mg still be in my system affecting me 24 hours later or is that impossible and something else is likely causing this reaction at the moment? How long does a single dose stay in the body?  I'm going to wait another day or two to begin the medication again, but I wanted your experiences/thoughts. I have not heard back from my doctor yet.  I appreciate your advice!

Answer
I think it is most likely due to something else which coincided with the day you took the pill. I have never seen or heard of such a reaction. Finasteride only has a 6 hour half life so after 2 days it is nearly completely out of your system. There are no absolutes in life and in medicine in particular so it is possible you are having a rare if no unique reaction.
I would suggest waiting until you have several days of feeling back to normal before taking the next test dose.  When you take it again I would suggest doing it in the evening so it does not affect you while driving or at work.

Hair Loss

All Answers


Answers by Expert:


Ask Experts

Volunteer


Peter J. Panagotacos, <B>M.D.</B>

Expertise

I have 30 years experience in the field of medical and surgical Hair Restoration and am Board Certified in Dermatology and Hair Restoration Surgery.

Experience

I have 30 years experience in the field of medical and surgical Hair Restoration and am Board Certified in Dermatology and Hair Restoration Surgery. More information can be found at my website www.hairdoc.com

©2016 About.com. All rights reserved.